Alert archive / Indiana / Frost Advisories in 2010
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 17, 2010, 4:12 AM EDT for 6 counties in Indiana. It took effect at Apr 18, 2010, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2010, 4:12 AM EDT (08:12 UTC)
- In effect from
- Apr 18, 2010, 2:00 AM EDT
- Expired
- Apr 17, 2010, 12:08 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WWUS73 KIND 170812 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 412 AM EDT SAT APR 17 2010 INZ067>072-172200- /O.NEW.KIND.FR.Y.0002.100418T0600Z-100418T1300Z/ KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 412 AM EDT SAT APR 17 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURE: LOW TEMPERATURES IN THE MIDDLE 30S EXPECTED TONIGHT. * IMPACTS: VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ021-028>031-035>049-051>057-060>065-172200- /O.NEW.KIND.FZ.A.0001.100418T0600Z-100418T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 412 AM EDT SAT APR 17 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING. * TEMPERATURES: LOW TEMPERATURES NEAR FREEZING EXPECTED TONIGHT. * IMPACTS: VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAS
1 follow-up statement
809 WWUS73 KIND 171608 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1208 PM EDT SAT APR 17 2010 ...FREEZE WARNING FOR SUNDAY MORNING... .NORTHWEST FLOW BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CAUSE UNSEASONABLY COLD AIR TO MOVE INTO THE AREA THIS WEEKEND. SKIES ARE EXPECTED TO BE CLEAR TONIGHT WITH LIGHT WINDS. THIS SHOULD RESULT IN LOW TEMPERATURES AT OR BELOW THE FREEZING MARK SUNDAY MORNING WITH WIDESPREAD FROST. INZ067>072-180015- /O.UPG.KIND.FR.Y.0002.100418T0600Z-100418T1300Z/ /O.NEW.KIND.FZ.W.0001.100418T0600Z-100418T1300Z/ KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 1208 PM EDT SAT APR 17 2010 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING. * TEMPERATURE: LOW TEMPERATURES IN THE LOW 30S EXPECTED TONIGHT. * IMPACTS: VEGETATION MAY BE DAMAGED BY WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ021-028>031-035>049-051>057-060>065-180015- /O.UPG.KIND.FZ.A.0001.100418T0600Z-100418T1300Z/ /O.NEW.KIND.FZ.W.0001.100418T0600Z-100418T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 1208 PM EDT SAT APR 17 2010 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING. * TEMPERATURES: LOW TEMPERATURES IN THE LOW 30S EXPECTED TONIGHT. * IMPACTS: VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SMF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 17, 3:15 AM EDT, 57 minutes earlier.
Area forecast discussion, Apr 17, 3:15 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EDT SAT APR 17 2010 .SHORT TERM /TODAY THROUGH MONDAY/... STRETCH OF QUIET WEATHER EXPECTED FOR THE NEXT FEW DAYS AS THE LOCAL AREA WILL BE UNDER THE INFLUENCE OF DRY NORTHWESTERLY FLOW ALOFT AS MEAN UPPER RIDGE REMAINS ANCHORED OVER THE WESTERN PLAINS. AT THE SURFACE...HIGH PRESSURE CURRENTLY OVER THE NORTHERN PLAINS WILL DRIFT SOUTHEAST INTO THE GREAT LAKES/OHIO VALLEY REGION BY MONDAY. MODELS IN GOOD AGREEMENT. FORECAST FOCUS CENTERS ON TEMPERATURES AND POTENTIAL FOR FROST/FREEZE HEADLINES TONIGHT. PRECIPITATION THREAT ABOUT NIL THROUGH THE SHORT TERM AS LAYERED RELATIVE HUMIDITY PANELS OFF THE MODELS QUITE DRY. CLOUD COVER SHOULD BE RATHER LIMITED AS WELL...RESTRICTED TO JUST SOME SHALLOW DIURNAL CLOUDS DURING THE AFTERNOONS...AND MAYBE AN INCREASE IN HIGH CLOUDS BY SUNDAY NIGHT AND MONDAY. WILL CONTINUE WITH DRY FORECAST THROUGH MONDAY. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS TEMPERATURES LOOK OK FOR THE MOST PART...BUT MAY BE A COUPLE DEGREES TOO WARM WITH THE LOWS SUNDAY NIGHT. PROGGED LOWS...ALONG WITH THE CLEAR SKIES AND LIGHT WINDS...SUGGEST FROST LIKELY TONIGHT ALONG WITH POTENTIAL FOR FREEZING TEMPERATURES IN THE COOLER LOCATIONS...AND POSSIBLY SOME FROST SUNDAY NIGHT AS WELL. AFTER TALKING WITH SURROUNDING OFFICES...WILL BE ISSUING A FREEZE WATCH TONIGHT FOR ALL AREAS EXCEPT THE SOUTHERN TIER OF ZONES WHERE A FROST ADVISORY WILL BE ISSUED. && .LONG TERM... /FOR MONDAY NIGHT THROUGH FRIDAY/ A MORE ZONAL WEATHER PATTERN WILL RETURN FOR MOST OF THE EXTENDED PERIOD...BRINGING DRY CONDITIONS AND A SLIGHT WARMING TREND BY MID-WEEK. HOWEVER...THE NEXT SYSTEM IS PROGGED TO MOVE INTO CENTRAL INDIANA AT THE END OF THE WEEK. SO...STARTED A GRADUAL INCREASE IN POPS FROM WEST TO EAST ON THURSDAY MORNING. CHANGES WERE MINIMAL WITH JUST AN INCREASE IN POPS INTO THE 20S AND 30S ON THURSDAY AND FRIDAY. IT IS A BIT EARLY...BUT MODEL GUIDANCE IS HINTING AT THUNDERSTORMS ON FRIDAY. WASN/T AGGRESSIVE WITH THUNDERSTORMS...AND DIDN/T INTRODUCE THEM INTO GRIDS UNTIL FRI 18Z. HOWEVER...THIS WILL HAVE TO CONTINUE TO BE MONITORED SINCE LATEST MODEL RUNS ARE SHOWING A BIT OF INCONSISTENCY IN TIMING OF SYSTEM. && .AVIATION...DISCUSSION FOR THE 06Z TAFS. VFR CONDITIONS EXPECTED THIS TAF PERIOD. LITTLE CHANGE TO THE ONGOING TAF FORECASTS AS COOL AND DRIER AIR HAS BEGUN TO FILTER INTO INDIANA. SATELIGHT TRENDS INDICATE A FEW LINGERING MID AND HIGH CLOUDS MAY BE FOUND ACROSS THE TAF SITES DURING THE FIRST FEW HOURS...BUT THEY AR EXPECTED TO DISSIPATE AS THE COLD FRONT CONTINUES TO SAG SOUTHWARD. TIME SECTIONS AND FORECAST SOUNDINGS REMAIN DRY AS COOL DRY CANADIAN AIR SPILLS INTO INDIANA AHEAD OF HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS. CONVECTIVE TEMPS HINT THAT SOME SCT CU WILL BE POSSIBLE ON SATURDAY AFTERNOON...BUT STILL CEILINGS ARE EXPECTED TO REMAIN UNLIMITED. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR INZ021- 028>031-035>049-051>057-060>065. FROST ADVISORY FROM 2 AM TO 9 AM EDT SUNDAY FOR INZ067>072. && SHORT TERM...JAS LONG TERM....TDUD AVIATION...JP/JH
Hazardous weather outlook, Apr 16, 8:26 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 826 PM EDT FRI APR 16 2010 INZ021-028>031-035>042-049-180030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- 826 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREAS OF FROST WILL OCCUR SATURDAY NIGHT...WITH FREEZING TEMPERATURES POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>048-051>057-060>065-067>072-180030- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 826 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREAS OF FROST WILL OCCUR SATURDAY NIGHT...WITH NEAR FREEZING TEMPERATURES POSSIBLE IN RURAL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:12 AM EDT | Freeze Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more | 8 hr |
| Apr 17, 12:08 PM EDT | Freeze Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 21 hr |
Nearby
Frost Advisories in Indiana, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.